Alert archive / Oklahoma / Freeze Warnings in 2013
Freeze Warning 3, NWS Tulsa, OK
NWS Tulsa, OK issued this freeze warning at Mar 26, 2013, 3:15 PM CDT for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Mar 26, 2013, 10:00 PM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2013, 3:15 PM CDT (20:15 UTC)
- In effect from
- Mar 26, 2013, 10:00 PM CDT
- Expired
- Mar 27, 2013, 10:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Tulsa, OK
All 26 counties
Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
474 WWUS74 KTSA 262015 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 315 PM CDT TUE MAR 26 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000- /O.NEW.KTSA.FZ.W.0003.130327T0300Z-130327T1500Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE- ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE- 315 PM CDT TUE MAR 26 2013 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT WEDNESDAY... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...CHEROKEE...ADAIR...CREEK...OKFUSKEE...OKMULGEE... WAGONER...TULSA...ROGERS...MAYES...DELAWARE...PAWNEE...OTTAWA... PUSHMATAHA...CHOCTAW...WASHINGTON...OSAGE...CRAIG...NOWATA... PITTSBURG...SEQUOYAH...MCINTOSH...MUSKOGEE...LE FLORE...LATIMER AND HASKELL. IN ARKANSAS...WASHINGTON...MADISON...CRAWFORD...BENTON... SEBASTIAN...CARROLL AND FRANKLIN. HAZARDOUS WEATHER... * TEMPERATURES REACHING JUST BELOW FREEZING ARE EXPECTED ACROSS MOST OF EASTERN OKLAHOMA BY EARLY MORNING WEDNESDAY...WHILE A HARD FREEZE OF COLDER TEMPERATURES ARE EXPECTED OVER FAR NORTHEASTERN OKLAHOMA AND NORTHWEST ARKANSAS. IMPACTS... * THESE CONDITIONS WILL KILL PLANTS AND OTHER TENDER VEGETATION THAT ARE LEFT OUTDOORS OR UNPROTECTED. DEFINITION... * A FREEZE WARNING MEANS FREEZING TEMPERATURES WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... * PRECAUTIONS SHOULD ALSO BE TAKEN TO PROTECT SMALL PLANTS AND TENDER VEGETATION. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Mar 26, 12:30 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Mar 26, 12:30 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1230 PM CDT TUE MAR 26 2013 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD. SOUTH WINDS WILL INCREASE AND BECOME GUSTY AT THE OKLAHOMA TAF SITES BY MID MORNING WEDNESDAY. && .PREV DISCUSSION... /ISSUED 1138 AM CDT TUE MAR 26 2013/ DISCUSSION... A WARMING TREND IS BEGINNING TODAY UNDER MOSTLY SUNNY SKIES FOR THE MOST PART. HAVE RAISED AFTERNOON HIGHS A COUPLE DEGREES BUT THE REST OF THE FORECAST LOOKS GOOD FOR NOW. UPDATE ON THE WAY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...05
Hazardous weather outlook, Mar 26, 1:04 PM CDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 104 PM CDT TUE MAR 26 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 104 PM CDT TUE MAR 26 2013 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. THURSDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. EXTENDED DISCUSSION... WARMER TEMPERATURES WILL RETURN TO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS WEDNESDAY...AS SURFACE HIGH PRESSURE MOVES EAST OF THE AREA AND GUSTY SOUTH WINDS RETURN. MOISTURE WILL BE SLOW TO INCREASE...AND WITH WINDS GUSTING TO 30 MILES AN HOUR...FIRE SPREAD CONCERNS WILL BE ENHANCED WEDNESDAY AFTERNOON. A SLOW MOVING FRONTAL BOUNDARY WILL SAG SOUTH INTO NORTHERN OKLAHOMA AND NORTHERN ARKANSAS THURSDAY...AND WILL BE A FOCUS FOR INCREASED SHOWER AND THUNDERSTORM CHANCES THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK AS MULTIPLE DISTURBANCES ALOFT ALSO MOVE THROUGH THE REGION. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Nearby
Freeze Warnings in Oklahoma, 2013Freeze Warnings in Arkansas, 2013Every freeze warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.